Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is it safe switching from Vyvanse to Adderall when on hydrocodone?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1055 Questions
I am currently being treated for ADHD and have had a major back surgery. I was on Adderall for over 7 years and was switched to vyvanse because my doctor found out that I had been prescribed hydrocodone to help with my back pain. I hate the vyvanse and it doesn't work for me. I experienced major headaches and found that the vyvanse lasted way to long and didn't help with the ADHD. I need to be on the adderall and am wondering if cymbalta is worth trying to help with my chronic nerve pain due to the triple discektomy that I had. My pain doctors want to fuse my back from the s1-l3. I am unwilling to have that surgery because I have had success with the use of hydrocodone of two pills. One in the morning and one in the evening. How do I get the help I need? Adderall is the only ADHD medication that has helped me and has had no side effects on me.
Posted Wed, 1 Jan 2014 in Mental Health
Answered by Dr. Praveen 3 hours later
Brief Answer: You may revert to Adderall under supervision Detailed Answer: Thanks for writing on XXXXXXX In my opinion switching from Vyvanse back to Adderall might be safe even when you are on hydrocodone except that these two might lead to sedation/sleepiness of varied extent(due to minor interaction) but with consultation of your doctor. Adderall with Cymbalta(for back back pain)are safe to use together.Hydrocodone can be used depending on the degree/severity of pain. Both hydrocodone and cymbalta are analgesics and relive as long as you take them(treats your pain symptomatically). Surgery might give you better relief from pain since fusion of bone affords adequate pain relief/solution to your problem and I completely understand your feelings though! Long term use of analgesics have their own drawbacks and might have potential side effects and are not advisable. Hope this answers your query. Keep us posted for further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor